Alert archive / Colorado / Flash Flood Warnings in 2015
Flash Flood Warning 28, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this flash flood warning at Jul 26, 2015, 2:50 PM MDT for Morgan County, Weld County, Colorado. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2015, 2:50 PM MDT (20:50 UTC)
- Expired
- Jul 26, 2015, 5:45 PM MDT
- In force
- 3 hr
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Morgan County, CO, Weld County, CO
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 8.8 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 89 J/kg
- Mixed-layer CIN
- -235 J/kg
- Mixed-layer LCL
- 2236 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
582
WGUS55 KBOU 262050
FFWBOU
COC087-123-262345-
/O.NEW.KBOU.FF.W.0028.150726T2050Z-150726T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DENVER CO
250 PM MDT SUN JUL 26 2015
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN WELD COUNTY IN NORTHEASTERN COLORADO...
SOUTHWESTERN MORGAN COUNTY IN NORTHEASTERN COLORADO...
* UNTIL 545 PM MDT
* AT 249 PM MDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ABOUT 6 MILES SOUTH OF WIGGINS. THE RAIN IS MOVING
NORTHEAST AT 25 MPH. UP TO TWO INCHES OF RAIN HAVE ALREADY
FALLEN...AND ANOTHER INCH IS EXPECTED. FLASH FLOODING IS EXPECTED
TO BEGIN SHORTLY.
* FLASH FLOODING WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTH CENTRAL
WELD AND SOUTHWESTERN MORGAN COUNTIES...WHICH INCLUDES HOYT BEET
DUMP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND AS WELL AS
OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
&&
LAT...LON 4015 10379 4000 10415 4000 10436 4007 10436
4026 10392
$$
BARJENBRUCH2 follow-up statements
854
WGUS75 KBOU 262132
FFSBOU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
332 PM MDT SUN JUL 26 2015
COC087-123-262345-
/O.CON.KBOU.FF.W.0028.000000T0000Z-150726T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WELD CO-MORGAN CO-
332 PM MDT SUN JUL 26 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM MDT FOR
SOUTHEASTERN WELD AND SOUTHWESTERN MORGAN COUNTIES...
AT 328 PM MDT...RADAR INDICATED THUNDERSTORMS PRODUCING HEAVY RAIN
WERE MOVING OUT OF THE WARNING AREA. STORM TOTAL RAINFALL WAS
ESTIMATED TO BE AROUND 3 INCHES IN A NARROW BAND STRETCHING FROM
SOUTHWEST TO NORTHEAST BETWEEN WIGGINS AND HOYT.
FLASH FLOODING WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN
WELD AND SOUTHWESTERN MORGAN COUNTIES...WHICH INCLUDES HOYT BEET
DUMP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND AS WELL AS
OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 4015 10379 4000 10415 4000 10436 4007 10436
4026 10392
$$
BARJENBRUCH416
WGUS75 KBOU 262231
FFSBOU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
431 PM MDT SUN JUL 26 2015
COC087-123-262239-
/O.CAN.KBOU.FF.W.0028.000000T0000Z-150726T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WELD CO-MORGAN CO-
431 PM MDT SUN JUL 26 2015
...THE FLASH FLOOD WARNING FOR SOUTH CENTRAL WELD AND SOUTHWESTERN
MORGAN COUNTIES IS CANCELLED...
MORGAN AND WELD COUNTY OFFICIALS HAVE REPORTED NO FLOODING AT THIS
TIME. HEAVY RAIN HAS ENDED AND ANY FLOOD WATERS HAVE RECEDED.
LAT...LON 4015 10379 4000 10415 4000 10436 4007 10436
4026 10392
$$
BARJENBRUCHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 2:50 PM MDT, 0 minutes earlier.
Area forecast discussion, Jul 26, 2:50 PM MDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 250 PM MDT SUN JUL 26 2015 .SHORT TERM...(THIS AFTERNOON THROUGH MONDAY) ISSUED AT 1155 AM MDT SUN JUL 26 2015 SCATTERED STRONG/SEVERE STORMS HAVE ALREADY ERUPTED OVER PORTIONS OF NORTHEAST COLORADO AS SEVERE THUNDERSTORM WATCH ALREADY ISSUED FOR MUCH OF NORTHEAST COLORADO. THIS HAS ALSO RESULTED IN MULTIPLE OUTFLOW BOUNDARIES MOVING TOWARDS THE METRO AREA WHICH WILL CREATE FURTHER STORM DEVELOPMENT OVER DENVER AND EXTENDING INTO WELD COUNTY. PW VALUES CONTINUE TO INCREASE OVER ENTIRE AREA AND SHOULD EVEN BE OVER AN INCH OVER FRONT RANGE BY LATER THIS AFTERNOON. STILL LESS ACTIVITY OVER NW PORTIONS OF CWA WITH DRIER AIR AND AWAY FROM MAIN MOISTURE PLUME. FOR MONDAY...THERE WILL BE DRIER AND EVEN WARMER AIR MOVING FROM THE WEST AS UPPER TROF OVER NORTHERN ROCKIES INCREASES THE FLOW FROM THE WEST AND SOUTHWEST. THERE WILL STILL BE ENOUGH MOISTURE FOR ISOLATED SHOWERS AND THUNDERSTORMS...ESPECIALLY OVER SOUTHERN SECTIONS OF CWA AND INTO FAR NORTHEAST COLORADO. TEMPERATURES WILL BE EVEN WARMER ON THE PLAINS WITH READINGS IN THE MID TO UPPER 90S. .LONG TERM...(MONDAY NIGHT THROUGH SATURDAY) ISSUED AT 1155 AM MDT SUN JUL 26 2015 PLACEMENT OF AN UPPER LEVEL RIDGE AND MOISTURE INFLUX WILL BE THE MAIN PLAYERS IN THE COMING WEEK. MONDAY NIGHT INTO TUESDAY LINGERING MOISTURE WILL KEEP A SLIGHT CHANCE OF CONVECTION INTO THE EVENING OVER THE SOUTHERN AND EASTERN PORTIONS OF THE REGION AS A PLUME OF MOISTURE CONTINUES TO MOVE EASTWARD. CONDITIONS WILL DRY OUT TUESDAY AS FLOW ALOFT WILL BECOME MORE WESTERLY WITH THE INFLUENCE OF AN UPPER LEVEL TROUGH. A COLD FRONT IS STILL PROGGED TO MOVE THROUGH CO DECREASING TEMPERATURES INTO THE LOWER TO MID 80S FOR THE PLAINS AND SWITCHING LOW LEVEL FLOW TO A MORE MOIST SOUTHEASTERLY DIRECTION. DURING THE DAY CONVECTION WILL BE POSSIBLE OVER THE SOUTHERN PORTIONS OF THE CWA BOUNDARY IN THE MOUNTAINS MAINLY SOUTH OF I-70. LATER THE IN THE EARLY EVENING WITH THE INCREASE UPSLOPE AND A SURGE OF MOISTURE FROM THE SW THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS OVERNIGHT IN THE MOUNTAINS AND ALONG THE FOOTHILLS. WEDNESDAY AND THURSDAY WILL SEE THE UPPER LEVEL RIDGE PROGRESS WESTWARD PUSHING THE MOISTURE PLUME TO THE SOUTHERN PORTIONS OF THE STATE. THIS WILL KEEP THUNDERSTORMS TO THE SOUTH OF THE METRO AREA AFFECTING MAINLY PARK COUNTY AND THE HIGHER TERRAIN SOUTH OF I-70. TEMPERATURES WILL BE SLIGHTLY BELOW NORMAL WITH HIGHS IN THE LOWER 80S. THURSDAY WILL SEE MUCH OF THE SAME CONDITIONS AS THE UPPER LEVEL RIDGE CONTINUES TO ENTRENCH ITSELF OVER THE 4 CORNERS REGION. HIGHS ON THURSDAY WILL BE A BIT WARMER IN THE MID TO UPPER 80S. TOWARD THE END OF THE WEEK AND INTO THE WEEKEND THE OVERALL WEATHER PICTURE DOES NOT CHANGE MUCH AS THE RIDGE CONTINUES TO SPIN OVER THE 4 CORNERS REGION KEEPING THE MOISTURE TO OUR SOUTH AND OVER THE WEST COAST. THIS WILL MAKE THE UPPER LEVEL FLOW MORE WNW. MODELS DUE INDICATE A WEAK SURFACE TROUGH OVER THE EASTERN COUNTIES THAT COULD BRING IN ENOUGH LOW LEVEL MOISTURE FOR SOME LATE DAY THUNDERSTORMS. WILL MENTION SLIGHT CHANCE FOR THIS PERIOD. HIGHS INTO THE WEEKEND WILL REBOUND WITH THE ADDITIONAL HEATING INTO THE UPPER 80S AND LOWER 90S FOR THE PLAINS. && .AVIATION...(FOR THE TAFS THROUGH 18Z MONDAY MORNING) ISSUED AT 1155 AM MDT SUN JUL 26 2015 MULTIPLE BOUNDARIES FROM SURROUNDING STORMS WILL RESULT IN FURTHER SHOWERS AND STORMS DEVELOPING OVER TERMINALS THROUGH EARLY THIS EVENING. EXPECT GUSTY AND ERRATIC WINDS WITH THESE OUTFLOWS AND BRIEF RAIN. COULD BE SOME FOG/STRATUS THAT DEVELOP LATER TONIGHT ON THE PLAINS AND A CYCLONE MAY BRING SOME OF THIS CLOSE TO BJC/DEN AFTER 10Z. WILL LEAVE OUT OF TAFS FOR NOW. && .BOU WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...ENTREKIN LONG TERM...BOWEN AVIATION...ENTREKIN
Hazardous weather outlook, Jul 26, 9:55 AM MDT, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 955 AM MDT SUN JUL 26 2015 COZ030>051-271600- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 955 AM MDT SUN JUL 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT CLOUDS AND MOISTURE WILL INCREASE THIS MORNING AS AN UPPER LEVEL SYSTEM MOVES ACROSS THE STATE. THIS WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON. THE STRONGEST STORMS WILL BE FOUND ON THE EASTERN PLAINS...ESPECIALLY EAST OF A LINE FROM CASTLE ROCK TO FORT MORGAN WHERE A COUPLE OF STORMS COULD BECOME SEVERE. HEAVY RAIN...HAIL AND STRONG OUTFLOW WINDS WILL BE POSSIBLE WITH THE STORMS. ALONG THE FRONT RANGE...THE STRONGEST STORMS MAY PRODUCE...HEAVY RAIN...SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS ON MONDAY WITH HIGHS IN THE LOWER 90S. FOR TUESDAY AND WEDNESDAY...COOLER AND DRIER AIR WILL SPREAD EAST ACROSS THE STATE WITH ONLY A SLIGHT CHANCE OF THUNDERSTORMS FOR BOTH DAYS. FOR THE LATTER HALF OF THE WEEK TEMPERATURES WILL SLOWLY RISE BACK TO SEASONAL NORMALS WITH ISOLATED LATE DAY THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
In the hours before
Local storm report, Jul 26, 2:09 PM MDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
209 PM MDT SUN JUL 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0208 PM HAIL 6 S WIGGINS 40.14N 104.07W
07/26/2015 M1.00 INCH MORGAN CO TRAINED SPOTTER
0206 PM HAIL 8 S WIGGINS 40.11N 104.07W
07/26/2015 M0.88 INCH MORGAN CO TRAINED SPOTTER
&&
KFREDINLocal storm report, Jul 26, 2:37 PM MDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
237 PM MDT SUN JUL 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0237 PM HAIL STERLING 40.65N 103.21W
07/26/2015 M1.75 INCH LOGAN CO TRAINED SPOTTER
0208 PM HAIL 6 S WIGGINS 40.14N 104.07W
07/26/2015 M1.00 INCH MORGAN CO TRAINED SPOTTER
0206 PM HAIL 8 S WIGGINS 40.11N 104.07W
07/26/2015 M0.88 INCH MORGAN CO TRAINED SPOTTER
&&
KFREDINLocal storm report, Jul 26, 2:43 PM MDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
243 PM MDT SUN JUL 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0242 PM HAIL STERLING 40.65N 103.21W
07/26/2015 M1.50 INCH LOGAN CO TRAINED SPOTTER
REPORTS OF CRACKED WINDSHIELDS ON THE SOUTH SIDE OF
STERLING.
0237 PM HAIL STERLING 40.65N 103.21W
07/26/2015 M1.75 INCH LOGAN CO TRAINED SPOTTER
0208 PM HAIL 6 S WIGGINS 40.14N 104.07W
07/26/2015 M1.00 INCH MORGAN CO TRAINED SPOTTER
0206 PM HAIL 8 S WIGGINS 40.11N 104.07W
07/26/2015 M0.88 INCH MORGAN CO TRAINED SPOTTER
&&
KFREDINThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 1:12 PM MDT | Severe Thunderstorm Warning | BOU | Morgan, Washington | 48 min |
| Jul 26, 2:01 PM MDT | Severe Thunderstorm Warning | BOU | Morgan | 44 min |
| Jul 26, 2:33 PM MDT | Severe Thunderstorm Warning | BOU | Logan | 27 min |
| Jul 26, 3:15 PM MDT | Special Weather Statement | BOU | Kit Carson | 30 min |
| Jul 26, 3:57 PM MDT | Areal Flood Advisory | BOU | Washington | 2 hr |
Nearby
Flash Flood Warnings in Colorado, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.